Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 194, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 9, 2011, 5:50 PM EDT for Van Wert County, Ohio; Adams County, Allen County, Wells County, Indiana. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 5:50 PM EDT (21:50 UTC)
- Expired
- Aug 9, 2011, 6:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Adams County, IN, Allen County, IN, Wells County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:07 PM EDT | TSTM WND GST 64 | 5 Sw Fort Wayne, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332
WUUS53 KIWX 092150
SVRIWX
INC001-003-179-OHC161-092245-
/O.NEW.KIWX.SV.W.0194.110809T2150Z-110809T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
550 PM EDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN WELLS COUNTY IN NORTHEAST INDIANA...
NORTHERN ADAMS COUNTY IN NORTHEAST INDIANA...
SOUTHERN ALLEN COUNTY IN NORTHEAST INDIANA...
* UNTIL 645 PM EDT
* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 9 MILES NORTHWEST OF
OSSIAN...AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MONROEVILLE AND DECATUR...
CONVOY...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE POE...
HESSEN CASSEL...MIDDLETOWN...MAPLES...WILLIAMS...HOAGLAND...
MONMOUTH...RIVARE...DIXON...WREN...MIDDLEBURY AND GLENMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4091 8534 4107 8529 4100 8480 4099 8480
4099 8476 4097 8459 4077 8462
TIME...MOT...LOC 2151Z 281DEG 37KT 4097 8523
WIND...HAIL 60MPH <.50IN
$$3 follow-up statements
253
WWUS53 KIWX 092216
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 PM EDT TUE AUG 9 2011
INC179-092225-
/O.CAN.KIWX.SV.W.0194.000000T0000Z-110809T2245Z/
WELLS IN-
616 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELLS COUNTY IS
CANCELLED...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE WARNED AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4086 8506 4103 8502 4100 8480 4099 8480
4099 8476 4097 8459 4077 8462
TIME...MOT...LOC 2215Z 281DEG 37KT 4091 8491
$$
INC001-003-OHC161-092245-
/O.CON.KIWX.SV.W.0194.000000T0000Z-110809T2245Z/
ALLEN IN-ADAMS IN-VAN WERT OH-
616 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN ADAMS AND SOUTHEASTERN ALLEN COUNTIES IN NORTHEAST
INDIANA...AND WESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED 5 MILES SOUTHWEST
OF MONROEVILLE...OR ABOUT 6 MILES NORTH OF DECATUR...AND MOVING EAST
AT 45 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CONVOY...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DIXON
AND MIDDLEBURY.
THIS THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. AT 609
PM EDT...A MEASURED THUNDERSTORM WIND GUST OF 64 MPH WAS MEASURED AT
THE FORT WAYNE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4086 8506 4103 8502 4100 8480 4099 8480
4099 8476 4097 8459 4077 8462
TIME...MOT...LOC 2215Z 281DEG 37KT 4091 8491
WIND...HAIL 70MPH <.50IN
$$039
WWUS53 KIWX 092238
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 PM EDT TUE AUG 9 2011
INC001-003-092248-
/O.CAN.KIWX.SV.W.0194.000000T0000Z-110809T2245Z/
ALLEN IN-ADAMS IN-
638 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAMS AND
SOUTHEASTERN ALLEN COUNTIES IN NORTHEAST INDIANA IS CANCELLED...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE WARNED AREA AND NO LONGER POSES AN IMMEDIATE THREAT
TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4080 8477 4086 8471 4092 8468 4098 8466
4097 8459 4077 8462
TIME...MOT...LOC 2238Z 281DEG 37KT 4095 8454 4085 8457
4078 8464
$$
OHC161-092245-
/O.CON.KIWX.SV.W.0194.000000T0000Z-110809T2245Z/
VAN WERT OH-
638 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN VAN WERT COUNTY...
AT 634 PM EDT...A LINE OF SEVERE THUNDERSTORMS WERE REPORTED
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NORTH CENTRAL VAN WERT COUNTY TO CENTRAL VAN WERT COUNTY TO WEST
CENTRAL VAN WERT COUNTY...AND MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN VAN WERT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH....ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4080 8477 4086 8471 4092 8468 4098 8466
4097 8459 4077 8462
TIME...MOT...LOC 2238Z 281DEG 37KT 4095 8454 4085 8457
4078 8464
WIND...HAIL 70MPH 1.00IN
$$635
WWUS53 KIWX 092244
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 PM EDT TUE AUG 9 2011
OHC161-092254-
/O.EXP.KIWX.SV.W.0194.000000T0000Z-110809T2245Z/
VAN WERT OH-
644 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN VAN WERT COUNTY WILL
EXPIRE AT 645 PM EDT...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4080 8477 4086 8471 4092 8468 4098 8466
4097 8459 4077 8462
TIME...MOT...LOC 2244Z 281DEG 37KT 4093 8446 4083 8449
4076 8456
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:51 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 9, 3:51 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 PM EDT TUE AUG 9 2011 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/ CDFNT MOVG SE INTO THE NWRN PORTION OF CWA THIS AFTN. AIRMASS AHEAD OF THE FRONT HAS BECOME MODERATELY UNSTABLE WITH >2KJ/KG SBCAPE. TSTMS DEVELOPED ALONG THIS INSTABILITY AXIS AHEAD OF THE FRONT THIS AFTN WITH SOME CONTD INTENSIFICATION EXPECTED AS WE HEAD INTO PEAK HEATING. THUS... POTENTIAL FOR SOME OF THE STORMS TO BECOME SVR GIVEN RATHER STRONG WIND FIELDS...SGFNT DCAPE >800J/KG AND RATHER FAT CAPE THROUGH THE HAIL GROWTH ZONE. CONTD WITH SVR MENTION IN SERN HALF OF CWA THROUGH 00Z AS IN EARLIER UPDATE. EXPECT THAT THESE STORMS WILL BE MOVG OUT OF SE PORTION OF CWA AROUND 00Z, BUT STILL SOME POTENTIAL FOR STORMS TO LINGER ACROSS THE SE IN THE EARLY EVE. SCT SHOWERS ALSO MAY MOVE INTO THE NW PORTION OF THE CWA OVERNIGHT AS A COUPLE OF UPR LEVEL SHRTWV'S MOVE SE ACROSS THE WRN GRTLKS SO EXPANDED SCHC POPS ACROSS ALL BUT SW PORTION OF CWA TIL 09Z. SOME POTENTIAL ALSO FOR LAKE EFFECT SHOWERS AND WATERSPOUTS LATE TONIGHT AS LAKE INDUCED CAPE FCST TO INCREASE TO NEAR 1KJ/KG. DIURNAL MIXING AND SUBSIDENCE ASSOCIATED WITH APCHG SFC HIGH SHOULD MIX OUT LOW CLOUDS WED AFTN WITH SKIES TURNING MOSTLY SUNNY. GOING HIGHS MAINLY IN THE M-U70S ACROSS THE CWA STILL SEEM REASONABLE. RIDGE BUILDING INTO THE AREA SHOULD PROVIDE GOOD RADIATIONAL COOLING WED NIGHT... THOUGH SOME CONCERN FOR CLOUDINESS SO STAYED CLOSE TO PREVIOUS FCST WHICH WAS GENERALLY SLIGHTLY ABOVE 12Z MOS GUIDANCE. && .LONG TERM... THURSDAY THROUGH MONDAY. MAIN FOCUS OF THE LONG TERM PERIOD IS STRONG SHORTWAVE AND ASSOCIATED COLD FRONT ARRIVING BY THE START OF THE WEEKEND. QUIET CONDITIONS ARE EXPECTED FOR THE START OF THE PERIOD AS HIGH PRESSURE REMAINS OVER THE AREA ON THURSDAY. HIGH TEMPS SHOULD REMAIN IN THE UPPER 70S AND SUSPECT OVERNIGHT LOWS ON THURS WILL DROP INTO THE MID TO UPPER 50S GIVEN CLEAR SKIES AND LIGHT WINDS. THE THREAT FOR MORE UNSETTLED WEATHER BEGINS INTO THE WEEKEND AS UPPER LEVEL PATTERN BEGINS TO AMPLIFY IN RESPONSE TO CHANGES ACROSS THE PACIFIC NORTHWEST WITH RIDGING IN THE WEST AND TROUGHING IN THE EAST. SIGNIFICANT SHORTWAVE PROGGED TO DIG ACROSS THE WESTERN GREAT LAKES BY FRIDAY AFTERNOON WITH TRAILING SFC COLD FRONT. MODELS CONTINUE TO BE IN GOOD AGREEMENT IN HANDLING THESE FEATURES AND DEPICT DECENT RAINFALL EVENT. HAVE BUMPED POPS UP SLIGHTLY ESP ON SAT AFTER 6Z WHICH LOOKS TO BE THE BEST SHOT FOR SHOWERS AND THUNDERSTORMS. MODELS BEGIN TO DIFFER A BIT FOR THE LATTER HALF OF THE WEEKEND WITH THE ECMWF ATTEMPTING TO FURTHER AMPLIFY THE UPPER TROUGH WHILE GFS IS MORE PROGRESSIVE WITH THE EXIT OF THE SYSTEM. KEPT SUNDAY DRY FOR NOW BUT SHOWERS/INCREASED CLOUD COVER MAY NEED TO BE ADDED LATER DEPENDING ON HOW THE MODEL SOLUTIONS EVOLVE. AS TROUGH MOVES EAST OFF THE COAST SUNDAY NIGHT INTO MONDAY...AN AREA OF HIGH PRESSURE WILL BUILD OVER THE EASTERN HALF OF THE CONUS ALLOWING FOR QUIET WEATHER AND NORTHWEST FLOW. TEMPERATURES WILL REMAIN AT OR JUST BELOW NORMAL. && .AVIATION/... CDFNT MOVG ACROSS SRN LAKE MICHIGAN EARLY THIS AFTN WILL MOVE ACROSS NRN INDIANA BY 00Z. SCT TSTMS EXPECTED TO DVLP ALONG THE FRONT AND BECOME MORE WIDESPREAD AS THEY MOVE SE ACROSS NRN INDIANA. STILL A DECENT POTENTIAL THAT STORMS WILL DVLP EAST OF SBN SO JUST MENTIONED CB IN THEIR TAF THIS AFTN BUT ADDED TSRA WITH GUSTY WINDS AT FWA. CAA STRATO CU DECK EXPECTED TO SPREAD INTO THE AREA THIS EVE AND LINGER INTO WED MORNING. GUSTY WINDS THIS AFTN SHOULD DIE DOWN THIS EVE... THEN INCREASE A BIT AGAIN WITH RENEWED DIURNAL MIXING WED MORNING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ043-046. && SHORT TERM...JT LONG TERM...OBERGFELL AVIATION...JT
Hazardous weather outlook, Aug 9, 1:01 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 101 PM EDT TUE AUG 9 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-101715- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 101 PM EDT TUE AUG 9 2011 /1201 PM CDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON INTO EARLY THIS EVENING. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY OVER NORTHWEST OHIO... AND NORTHERN INDIANA EAST OF A LINE FROM ANGOLA TO MONON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-101715- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 101 PM EDT TUE AUG 9 2011 /1201 PM CDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AND A HIGH RISK OF RIP CURRENTS TONIGHT. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT. THERE IS A SLIGHT CHANCE FOR WATERSPOUTS ON SOUTHEAST LAKE MICHIGAN LATE TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST ACROSS THE AREA THIS AFTERNOON. A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS...HAIL... AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A HIGH RISK OF RIP CURRENTS WEDNESDAY INTO WEDNESDAY NIGHT. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY INTO WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE OF WATERSPOUTS ON SOUTHEAST LAKE MICHIGAN WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 9, 5:17 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL KENDALLVILLE 41.44N 85.26W
08/09/2011 M0.25 INCH NOBLE IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1101280
BENTLEYLocal storm report, Aug 9, 5:19 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL LIBERTY CENTER 41.44N 84.01W
08/09/2011 M0.38 INCH HENRY OH TRAINED SPOTTER
&&
EVENT NUMBER IWX1101281
BENTLEYLocal storm report, Aug 9, 5:25 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
525 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 W KENDALLVILLE 41.44N 85.34W
08/09/2011 M0.70 INCH NOBLE IN TRAINED SPOTTER
ALSO ESTIMATED 45 MPH WINDS.
&&
EVENT NUMBER IWX1101282
BENTLEYSpecial weather statement, Aug 9, 5:32 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 532 PM EDT TUE AUG 9 2011 INZ017-018-025-026-092215- ALLEN IN-HUNTINGTON IN-WELLS IN-WHITLEY IN- 532 PM EDT TUE AUG 9 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WELLS... NORTHEASTERN HUNTINGTON...SOUTHEASTERN WHITLEY AND SOUTHWESTERN ALLEN COUNTIES IN NORTHEAST INDIANA... AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN WHITLEY COUNTY...OR 9 MILES SOUTH OF COLUMBIA CITY...MOVING EAST AT 35 MPH. UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... ROANOKE... ABOITE... NINE MILE AND ROLLING HILLS... YODER... HESSEN CASSEL AND POE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO. LAT...LON 4105 8506 4088 8509 4098 8557 4109 8556 TIME...MOT...LOC 2132Z 278DEG 29KT 4103 8549
Local storm report, Aug 9, 5:35 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL AUBURN 41.37N 85.06W
08/09/2011 M0.25 INCH DEKALB IN AMATEUR RADIO
ALSO ESTIMATED 40 MPH WINDS
&&
EVENT NUMBER IWX1101283
BENTLEYSpecial weather statement, Aug 9, 5:41 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EDT TUE AUG 9 2011
OHZ004-005-092215-
DEFIANCE OH-HENRY OH-
541 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME SOUTHEASTERN
WILLIAMS...NORTHEASTERN DEFIANCE AND CENTRAL HENRY COUNTIES...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF DEFIANCE...MOVING EAST AT 35
MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NAPOLEON AND HOLGATE...
MCCLURE...
OKOLONA AND STANDLEY...
FLORIDA...
MALINTA AND ELERY...
GRELTON AND HAMLER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4130 8448 4143 8439 4143 8434 4145 8434
4140 8388 4118 8388
TIME...MOT...LOC 2141Z 282DEG 32KT 4136 8434The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:55 PM EDT | Special Weather Statement | IWX | Fulton | 35 min |
| Aug 9, 5:41 PM EDT | Special Weather Statement | IWX | Henry | 34 min |
| Aug 9, 5:54 PM EDT | Special Weather Statement | IWX | Defiance | 36 min |
| Aug 9, 5:59 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam | 62 min |
| Aug 9, 6:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam | 63 min |
| Aug 9, 6:28 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 77 min |
| Aug 8, 8:45 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 60 min |
| Aug 8, 10:31 PM EDT | Special Weather Statement | IWX | White | 44 min |
| Aug 9, 4:28 AM EDT | Small Craft Advisory | IWX | 46 hr | |
| Aug 9, 4:44 AM EDT | Rip Current Statement | IWX | 45 hr | |
| Aug 9, 2:47 PM EDT | Special Weather Statement | IWX | LaGrange | 43 min |
| Aug 9, 3:03 PM EDT | Special Weather Statement | IWX | Elkhart | 42 min |
| Aug 9, 3:17 PM EDT | Special Weather Statement | IWX | Steuben | 43 min |
| Aug 9, 3:36 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 54 min |
| Aug 9, 3:40 PM EDT | Special Weather Statement | IWX | Saint Joseph | 35 min |
| Aug 9, 4:05 PM EDT | Special Weather Statement | IWX | Elkhart | 40 min |
| Aug 9, 4:29 PM EDT | Special Weather Statement | IWX | Elkhart, Noble | 46 min |
| Aug 9, 4:38 PM EDT | Special Weather Statement | IWX | Steuben | 37 min |
| Aug 9, 4:58 PM EDT | Special Weather Statement | IWX | DeKalb, Noble | 47 min |
| Aug 9, 5:08 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Noble | 52 min |
| Aug 9, 5:32 PM EDT | Special Weather Statement | IWX | Huntington | 43 min |
| Aug 9, 6:48 PM EDT | Special Weather Statement | IWX | Adams, Wells | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.